I have been diagnosed with Adult ADD and depression and anxiety. I have mild anxiety that manifests itself in constant worrying about "what if's" usually related to something happening to my children. I also get very obsessive in my thoughts, such as if I see something tragic in the media. I am currently taking 20 mg. of dexedrine for the ADD. I see much improvement in my attention and ability to follow through on tasks and concentrate. I have taken zoloft in the past and it did help with depression. My only side effect was decreased libido. I did not suffer with anxiety as much back then, but have gone through a family crisis that seems to have escalated it. I had my first panic attack about 2 weeks ago. My Dr. prescribed effexor. I decided not to try it because of what I have read about it. He then prescribed paxil for me. I have researched it and am thinking that one sounds too risky too (side effects). My conditions (depression and anxiety) are mild to moderate and those drugs SCARE me! I have 4 children to take care of and don't want to risk the side effects (lost inhibitions, strange thoughts, fatigue, etc). The weight gain s/e is a big deterrent for me as I am trying to lose weight right now. I really feel safer taking zoloft since I know how it affects me. I know it helps the depression and I don't have any side effects. I am just worried about the anxiety. That is a bigger concern to me right now than the depression. It is starting to keep me from doing things. (like travelling, etc) My question is will zoloft help with the anxiety too? I think I remember still being a "worrier" when I was on it. I was thinking of talking to my dr. about adding buspar or klonopin to the zoloft. Will that help with anxiety better than zoloft alone? Also, could I take zoloft, buspar AND dexedrine? Would that combination be safe? Or if I take buspar would that help with the ADD symptoms (which are bad and do cause me to feel overwhelmed and depressed when not treated)? Sorry for all the questions, but I am so confused and scared about which road is the right one to take. I just want to feel like me again and get back to "living" life. Thank you.
Zoloft is just as frequently prescribed for anxiety and depression as is Paxil, so taking Zoloft again is probably a very good idea. You can add Buspar to the Zoloft to help with the anxiety, but why not wait and see if the Zoloft does it by itself...one less drug to take.
Also, the dexedrine increases the anxiety...so see if you can decrease the dose when you are feeling anxious.
If it will help any, I take zoloft, 25 mgs, for anxiety. And it has helped immensely. It does take time to take effect, but for me it is very helpful. I also had constant worryied thoughts, such as what if this or what if that would happen. Worrying over health. My loved ones safety since 9-11-01. I didn't want to travel much, either. Now since being on this since Jan. I see such a change. I have fun. I enjoy doing things now more that ever. I am less sensitive and much more patient. The obsessive worrying and thinking that any minute something will go wrong, is gone! If it takes taking one small pill daily for it to be that beneficial, so be it. I wish you luck.
Hello, I am an adult add and have been diagnosed with a frontal lobe problem. I am on ritalin and was on Depakote. I experienced bad side effects, depression, anger, hopeless thoughts. I am looking for a good combination to stabilize me. thanks
Hi I do take 150 mg of effexor daily and .5 mg of Klonipin 3 times a day as needed. I like the
klonipin because it stays in my body longer so I don't feel the need to take more, in fact I don't
take any until I actually start feeling those anxiety feelings. I love effexor only because I am a what
if Mom. I was such a mess worrying about my only child, and I drove the whole house crazy. After
effexor my worrying has dropped to almost 0. I may have a bad thought but it just rolls off my back.
Well I wouldn't do without it. I can tell you though that neither of these medications help my ADD.
In fact I am going to the Doc today, (wish me luck). I have to start taking a stimulant. My life is
so disorganized. Never finish household jobs, haven't cleaned out drawers for years. And I dread
doing anything and I to the point where I am giving up and it is really affecting my marriage. I took
Ritilan several years back when I was in college, but stop taking it afterward. Since then I have
had 5 jobs, stare at the tv, I don't take much in. There are two laundry baskets of folded clothes
on both sides of my chair a load in the washer for two days and one in the dryer. I know I am ADD
Doctors don't think women have ADD as much and misdiagnose sometimes. There is no going
back, it is my only hope. I hope you find the right meds. Maybe try Effexor XR for just a couple
months, you can always change. PS when I was a kid I was always the bad one, I really couldnt
function well., My son also was on ritilan in school. Good Luck,,,,,,,, May God Bless
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.